Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2011, 4:47 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 23, 2011, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:57 PM EDT | HAIL 0.75 | Sandfly, GA | DIME SIZE HAIL AT SKIDAWAY ROAD AND FERGUSON AVENUE. |
| Jun 23, 5:05 PM EDT | TSTM WND DMG | 1 Nw Riverside, GA | LARGE TREE BRANCHES DOWN. 6 INCH DRAWBRIDGE GATE BROKEN ON THE ISLANDS EXPRESSWAY.. |
| Jun 23, 5:05 PM EDT | HAIL 0.75 | 1 Nw Riverside, GA | |
| Jun 23, 5:08 PM EDT | TSTM WND DMG | 2 Ne Wilmington Island, GA | TREE FELL ON CAR. DAMAGE UNKNOWN. TIME ESTIMATED BASED ON RADAR. |
| Jun 23, 5:26 PM EDT | TSTM WND DMG | Skidaway Island, GA | THE PUBLIC REPORTED THE NORTH BOUND LANE OF MCWHORTER DRIVE ON SKIDAWAY ISLAND IS BLOCKED BY TREE DAMAGE. TIME ESTIMATED BASED ON RADAR. |
| Jun 23, 5:28 PM EDT | TSTM WND DMG | 1 Ne Skidaway Island, GA | TREES DOWN. ROOF AND CHIMNEY SUSTAINED DAMAGE DUE TO FALLING TREES. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS52 KCHS 232047
SVRCHS
GAC051-SCC053-232145-
/O.NEW.KCHS.SV.W.0122.110623T2047Z-110623T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR WINDSOR FOREST...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
I-16/I-95 INTERCHANGE...VERNONBURG...WINDSOR FOREST...ISLE OF
HOPE...SANDFLY...THUNDERBOLT...WILMINGTON ISLAND...WHITEMARSH
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3185 8114 3190 8117 3189 8122 3191 8122
3189 8124 3211 8128 3213 8095 3197 8085
3194 8091 3191 8093 3183 8103 3182 8103
3181 8118
TIME...MOT...LOC 2047Z 262DEG 17KT 3197 8114
$$3 follow-up statements
691
WWUS52 KCHS 232105
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT THU JUN 23 2011
GAC051-SCC053-232145-
/O.CON.KCHS.SV.W.0122.000000T0000Z-110623T2145Z/
JASPER SC-CHATHAM GA-
505 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PARKERSBURG...OR ABOUT OVER WILMINGTON ISLAND...MOVING
EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
PULASKI NATIONAL MONUMENT...HUTCHINSON ISLAND...ISLE OF HOPE...
MONTGOMERY...SANDFLY...SAVANNAH...SAVANNAH HISTORIC DISTRICT...
SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WASSAW ISLAND...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST AND
RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3190 8117 3189 8122 3191 8122 3190 8124
3211 8110 3212 8108 3213 8095 3197 8085
3196 8086 3194 8091 3187 8098 3187 8114
TIME...MOT...LOC 2105Z 262DEG 17KT 3198 8104
$$352
WWUS52 KCHS 232123
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUN 23 2011
GAC051-SCC053-232145-
/O.CON.KCHS.SV.W.0122.000000T0000Z-110623T2145Z/
JASPER SC-CHATHAM GA-
523 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CHATHAM AND EXTREME SOUTHEASTERN JASPER COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SKIDAWAY
ISLAND...OR ABOUT 6 MILES SOUTHWEST OF WILMINGTON ISLAND...MOVING
EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
PULASKI NATIONAL MONUMENT...ISLE OF HOPE...MONTGOMERY...SANDFLY...
SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WASSAW ISLAND...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST AND
RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3190 8117 3189 8122 3192 8121 3207 8103
3210 8093 3197 8085 3196 8087 3194 8091
3187 8098 3187 8114
TIME...MOT...LOC 2123Z 263DEG 11KT 3194 8102
$$538
WWUS52 KCHS 232144
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT THU JUN 23 2011
GAC051-SCC053-232154-
/O.EXP.KCHS.SV.W.0122.000000T0000Z-110623T2145Z/
JASPER SC-CHATHAM GA-
544 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM AND EXTREME
SOUTHEASTERN JASPER COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 539 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. THE SAFEST
COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3190 8117 3189 8122 3192 8121 3207 8103
3210 8093 3197 8085 3196 8087 3194 8091
3187 8098 3187 8114
TIME...MOT...LOC 2144Z 263DEG 11KT 3195 8094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 23, 3:53 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT THU JUN 23 2011
.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORMS...PER COORDINATION WITH WFO WILMINGTON NC AND
THE STORM PREDICTION CENTER...WE HAVE EXPANDED SEVERE TSTM WATCH
542 TO INCLUDE THE REMAINDER OF SOUTHERN SOUTH CAROLINA AND MUCH
OF SOUTHEAST GEORGIA.
NUMEROUS SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ACROSS THE REGION. INSTABILITY IS PLENTIFUL
FEATURING MLCAPES OF 2000-2500 J/KG... BUT LOCAL SOUNDING DO SHOW
A RESIDUAL MID-LEVEL CAP IS IN PLACE. THE CAP HAS LIKELY KEPT
CONVECTION AT BAY SO FAR...BUT RUC SOUNDINGS SUGGEST THIS WILL BE
OVERCOME SHORTLY AS TSTMS FOCUS AHEAD OF THE SEA BREEZE AND ALONG
INCOMING BOUNDARIES WITH ONGOING CONVECTION TO THE WEST. WILL
CARRY LIKELY POPS THIS EVENING FOR MOST AREAS WITH POPS
DIMINISHING FROM WEST-EAST FROM LATE EVENING ON. THERE IS A
REASONABLE RISK FOR SEVERE TSTMS WITH THE PRIMARY HAZARD BEING
FROM WET MICROBURSTS--DCAPES ABOVE 1100 J/KG. EARLIER ACTIVITY
ACROSS THE MIDLANDS ALSO PRODUCED SOME LARGE HAIL...BUT WE BELIEVE
THIS IS SOMEWHAT OF A SECONDARY HAZARD AT THIS JUNCTURE.
EXCESSIVE HEAT...REGIONAL OBSERVATION SHOW A BAND OF HEAT INDICES
OF 104-108 ACROSS THE COASTAL COUNTIES. WILL KEEP THE HEAT
ADVISORY IN TACT FOR NOW...BUT WILL LIKELY HAVE TO CANCEL IT EARLY
AS TSTMS INCREASE IN COVERAGE.
SMOKE...STILL GETTING REPORTS OF A DECENT AMOUNT OF SMOKE AT THE
COAST. THE SAVANNAH HARBOR PILOT BOAT RECENTLY REPORTED A VSBY
AROUND 1 MILE IN THE SAVANNAH RIVER ENTRANCE WITH A SIMILAR MEDIA
REPORT OUT OF TYBEE ISLAND. SMOKE WILL BEGIN TO MOVE BACK INLAND
WITH THE SEA BREEZE...BUT IT REMAINS TO BE SEEN HOW THE SMOKE WILL
EVOLVE OVERNIGHT WITH EXPECTED CONVECTION THIS EVENING. WILL
CONTINUE TO HIGHLIGHT AREAS OF SMOKE FOR THE EASTERN THIRD OF THE
FORECAST AREA...BUT THIS MAY HAVE TO BE ADJUSTED LATER THIS
EVENING AS THE EFFECTS FROM TSTMS BECOME MORE CLEAR.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE PERIOD WILL START OFF WITH A BROAD UPPER TROF OVER THE GREAT
LAKE STATES AND A FLAT UPPER RIDGE OVER THE GULF OF MEXICO AND
FLORIDA REGION. THE UPPER TROF OVER THE GREAT LAKES WILL SLOWLY MOVE
NE INTO SOUTHEAST CANADA BY SATURDAY...THEN OFF INTO EXTREME EASTERN
CANADA BY SUNDAY. AS THIS UPPER TROF MOVES NE...A BROAD UPPER RIDGE
WILL BUILD BACK FROM THE WEST AND SOUTHWEST THROUGH THE PERIOD.
MODELS SEEM TO INDICATE A TREND BACK TOWARD MORE CLIMATOLOGICAL
DIURNAL PRECIP CHANCES DURING THIS PERIOD. LOOKS LIKE THE DRIEST DAY OF
THE PERIOD WILL BE FRIDAY BEHIND THE DEPARTING SHORT WAVE SYSTEM
FROM THURSDAY NIGHT. ALTHOUGH THERE MAY BE SOME WEAK UPPER ENERGY
MOVING BACK OVER THE AREA WITHIN THE BROAD UPPER TROUGH FRIDAY
AFTERNOON...DEEP LAYER MOISTURE IS LIMITED. THEREFORE...HAVE KEPT
SLIGHT CHANCE POPS MAINLY WITHIN THE SEA BREEZE FOR FRIDAY AFTERNOON
AND EVENING. HOWEVER...THE NAM LOOKS MUCH MORE AGGRESSIVE IN THE
MOISTURE FIELDS FOR FRIDAY AFTERNOON...WHICH WOULD TRANSLATE TO MUCH
HIGHER CHANCES FOR PRECIP. THEREFORE...WILL CONTINUE MONITORING
MODEL TRENDS FOR THE POTENTIAL FOR HIGHER POPS FOR FRIDAY.
BY SATURDAY...A WEAK UPPER TROF WILL CONTINUE TO BE OVER THE
AREA...AND COMBINED WITH AN AFTERNOON SEA BREEZE AND INCREASING DEEP
LAYER MOISTURE...SHOULD TRANSLATE TO ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS. A CONSERVATIVE FORECAST OF POPS AROUND
20% HAS BEEN MAINTAINED FOR NOW...BUT WOULD NOT BE SURPRISED IS POPS
NEED TO BE INCREASED WITH THE LATER FORECAST PACKAGES.
FOR SUNDAY..STILL SOME UPPER TROF SIGNATURE LEFT...BUT THE UPPER
RIDGE STARTS TO BUILD IN FROM THE WEST TOO. HOWEVER...DEEP LAYER
MOISTURE LOOKS TO BE SUFFICIENT ENOUGH TO WARRANT AT LEAST LOW END
CHANCE POPS...MAINLY TRIGGERED BY THE AFTERNOON SEA BREEZE.
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD
WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE 70S.
SMOKE ISSUES...AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN
GA...THE THREAT FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL
CONTINUE THROUGH THE PERIOD...ESPECIALLY DURING THE LATE NIGHT AND
MORNING TIME FRAME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
DURING THE PERIOD. ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY ALONG THE
SEABREEZE AS IT SLOWLY MARCHES INLAND. TEMPS WILL REMAIN ABOVE
NORMAL BUT MAINLY IN THE LOW TO MID 90S.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
LOW CONFIDENCE FORECAST FOR THE NEXT 24 HOURS. SMOKE WILL LINGER
AROUND THE TERMINALS FOR MUCH OF THE PERIOD...BUT THE DEGREE OF
VSBY RESTRICTION WILL BE HIGHLY DEPENDENT ON HOW MUCH TSTM
ACTIVITY FIRES THIS AFTERNOON. WILL CONTINUE TO PLAY THE
CONSERVATIVE ROUTE WITH AT LEAST MVFR VSBYS CAN BE EXPECTED. ALSO
WENT AHEAD AND INTRODUCED TSRA AT KCHS FROM ROUGHLY 22-24Z AS MOST
OF THE HIGH RESOLUTION DATA SUPPORTS TSTMS DURING THIS TIME.
ACTIVITY MAY PUSH N OF KSAV...BUT IT WILL BE A CLOSE CALL. WILL
CARRY CB/S AT KSAV FOR NOW. OBVIOUSLY...AMENDMENTS WILL BE NEEDED
AS THE AFTERNOON PROGRESSES AND SHORT TERM CONVECTIVE TRENDS
BECOME MORE APPARENT.
EXTENDED AVIATION OUTLOOK...DUE TO ONGOING WILDFIRES IN SOUTHERN
GA...THE THREAT FOR LOWER VISIBILITIES...POSSIBLY DOWN INTO THE
MVFR RANGE...WILL BE POSSIBLE THROUGH AT LEAST THE NEXT SEVERAL
DAYS. THERE COULD EVEN BE SOME SHORT PERIODS...ESPECIALLY LATE
NIGHT AND MORNING...WHERE VISIBILITIES COULD DROP DOWN INTO THE
IFR RANGE DUE TO SMOKE.
&&
.MARINE...
WINDS ARE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS IN THE
CHARLESTON HARBOR. WILL MAINTAIN FLAGS THROUGH 8 PM. LOOK TO SEE
ANOTHER NOCTURNAL SURGE TONIGHT OF 15-20 KT ASSUMING CONVECTION
DOES NOT SCREW UP THE WIND FIELD. AREAS OF SMOKE WILL CONTINUE.
THE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED
OVER BERMUDA THROUGH THE PERIOD WITH SOUTH TO SOUTHWEST WINDS. FOR
FRIDAY...WINDS EXPECTED TO INCREASE TO 15 TO 20 KTS AS AN INLAND LEE
SIDE TROF DEVELOPS OVER THE CAROLINAS AND HIGH PRESSURE REMAINS OVER
THE ATLANTIC. THE PRESSURE GRADIENT LOOKS LIKE IT WEAKENS SOME BY
SATURDAY...WITH GENERALLY WINDS OF 15 KTS OR LESS EXPECTED.
AFTERNOON ONSHORE FLOW WILL DEVELOP EACH DAY. ISOLATED TO SCATTERED
MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND
THUNDERSTORMS...EXCEPT AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE NEAR THE COAST WITHIN THE SEA BREEZE.
AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN GA...THE THREAT
FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL CONTINUE THROUGH
THE PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ117>119-139-
141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ043>045-
047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.
&&Hazardous weather outlook, Jun 23, 3:58 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT THU JUN 23 2011 AMZ330-350-352-354-GAZ087-088-099>101-114>116-137-138-140-SCZ040-042- 242000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-LONG-INLAND LIBERTY- INLAND MCINTOSH-ALLENDALE-HAMPTON- 358 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. GAZ117>119-139-141-SCZ043>045-047>052-242000- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 358 PM EDT THU JUN 23 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. AMZ374-242000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 358 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SEVERE WEATHER IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 23, 3:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT THU JUN 23 2011
SCZ045-052-232015-
INLAND BERKELEY-TIDAL BERKELEY-
346 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 415 PM EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WOODLAND LANDING...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER AND JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3314 7962 3312 7965 3310 7966 3303 7972
3302 7973 3298 7977 3292 7990 3310 8004
3332 7971 3313 7961
TIME...MOT...LOC 1946Z 247DEG 21KT 3305 7989Special weather statement, Jun 23, 3:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT THU JUN 23 2011
GAZ119-SCZ048-051-232030-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
357 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 430 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIVERSIDE...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...THUNDERBOLT...TYBEE ISLAND...
WHITEMARSH ISLAND...WILMINGTON ISLAND...FOREST BEACH AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3197 8106 3215 8107 3219 8070 3214 8074
3212 8079 3209 8082 3211 8084 3206 8089
3203 8087 3203 8084 3202 8083 3200 8083
3197 8086
TIME...MOT...LOC 1957Z 267DEG 20KT 3206 8096Special weather statement, Jun 23, 4:04 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT THU JUN 23 2011 SCZ044-045-050-052-232030- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 404 PM EDT THU JUN 23 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 430 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LAMBS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT BRIDGE...GOOSE CREEK...HANAHAN...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SANGAREE...SHADOWMOSS AND SUMMERVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3314 7997 3290 7982 3276 8011 3299 8027 TIME...MOT...LOC 2004Z 249DEG 19KT 3290 8006
Special weather statement, Jun 23, 4:11 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT THU JUN 23 2011
GAZ137>141-232045-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
411 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 445 PM EDT...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EULONIA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3129 8141 3133 8144 3135 8151 3143 8161
3147 8162 3149 8165 3153 8167 3169 8155
3170 8113 3163 8112 3147 8119 3140 8125
3137 8124 3137 8127 3130 8126 3129 8130
3131 8139
TIME...MOT...LOC 2011Z 252DEG 18KT 3156 8142Special weather statement, Jun 23, 4:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT THU JUN 23 2011
GAZ116-117-119-137>141-232115-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG-
442 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM...LONG AND MCINTOSH COUNTIES THROUGH 515 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HALFMOON LANDING...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLACKBEARD ISLAND...HALFMOON LANDING...HARRIS NECK...
KELLER...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...ST.
CATHERINES ISLAND AND SUNBURY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3168 8152 3187 8129 3176 8108 3172 8113
3163 8112 3156 8115 3155 8117 3152 8117
3149 8119
TIME...MOT...LOC 2043Z 241DEG 19KT 3170 8128The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:23 AM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 15 hr |
| Jun 23, 3:46 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Jun 23, 4:04 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 23, 4:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Jun 23, 5:22 PM EDT | Special Weather Statement | CHS | Beaufort | 23 min |
| Jun 23, 5:24 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Jun 23, 5:42 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Jun 23, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 40 min |
| Jun 23, 5:55 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 65 min |
| Jun 23, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 59 min |
| Jun 23, 6:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Jun 23, 6:47 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 45 min |
| Jun 23, 9:31 AM EDT | Dense Smoke Advisory | CHS | 3 hr | |
| Jun 23, 9:33 AM EDT | Marine Dense Smoke Advisory | CHS | 3 hr | |
| Jun 23, 9:33 AM EDT | Small Craft Advisory | CHS | 10 hr | |
| Jun 23, 3:57 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| Jun 23, 4:00 PM EDT | Special Marine Warning | CHS | 37 min | |
| Jun 23, 4:11 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
| Jun 23, 4:42 PM EDT | Special Weather Statement | CHS | Liberty | 33 min |
| Jun 23, 4:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 23, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Tattnall | 64 min |
| Jun 23, 5:28 PM EDT | Special Weather Statement | CHS | Liberty | 32 min |
| Jun 23, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 63 min |
| Jun 23, 6:43 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 28 min |
| Jun 23, 6:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jun 23, 6:57 PM EDT | Special Marine Warning | CHS | 41 min | |
| Jun 23, 7:04 PM EDT | Special Weather Statement | CHS | Chatham | 26 min |
| Jun 23, 7:41 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.